MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number 39-SP-0601
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information: unknown.Date of event: unknown.If implanted, give date: unknown.Occupation: other; sales representative.Evaluation is in process, but not yet complete.Upon completion of evaluation, a follow up report will be submitted.This report is number 2 of 2 mdrs filed for the same event.
 
Event or Problem Description
It was reported that a revision lumbar fusion procedure was performed on an unknown date, utilizing the reform pedicle screw system, to extend an existing construct.Upon attempted removal of existing hardware the tip of the retention bone screw driver (39-sp-0601) broke off in the head of the screw.The tip and screw were removed successfully, and the procedure proceeded without significant delay.
 
Additional Manufacturer Narrative
H3 device evaluation: the retention bone screw driver (39-sp-0601) was visually examined with the aid of a 5x loop.The driver's tip is sheared away as well.This break is skewed relative to the driver's longitudinal axis and appears to be a multi-planar fracture.The adjustment drivers' multi-planar fracture appears to correlate with the complaint notation of the fracture occurring during attempted implant removal.The cause for the failure cannot be ascertained from the complaint since the device likely saw many uses over the course of several years, but is likely due to high force application in this procedure and with the potential of damage occurring during prior high torque/high bending moment application.Potential causes are likely related to difficulty in trying to remove screws or trying to seat screws.Review of device history records found (b)(4) pieces of lot 15079ps were released for distribution on 9/12/2017 with no deviation or anomalies.Complaint history review did not reveal a trend for reports of this nature for this part number.This report is number 2 of 2 mdrs filed for the same event (reference 3005739886-2015-00027-1/00028-1).
 
Event or Problem Description
It was reported that a revision lumbar fusion procedure was performed on an unknown date, utilizing the reform pedicle screw system, to extend an existing construct.Upon attempted removal of existing hardware the tip of the retention bone screw driver (39-sp-0601) broke off in the head of the screw.The tip was removed and the screw was removed successfully and the procedure proceeded without significant delay.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key10637469
Report Number3005739886-2020-00028
Device Sequence Number14243569
Product Code HXX
UDI-Device Identifier00840019928700
UDI-Public00840019928700
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39-SP-0601
Device Catalogue Number39-SP-0601
Device Lot Number15079PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1